Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 221, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jan 12, 2005, 11:37 PM CST for Christian County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2005, 11:37 PM CST (05:37 UTC)
- Expired
- Jan 13, 2005, 12:15 AM CST
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Christian County, IL
The radar
The Lincoln radar (KILX), 67 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 130537 SVRILX ILC021-130615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1137 PM CST WED JAN 12 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHRISTIAN COUNTY IN CENTRAL ILLINOIS * UNTIL 1215 AM CST * AT 1132 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH THIS STORM WAS LOCATED 7 MILES SOUTH OF MORRISONVILLE...OR ABOUT 10 MILES WEST OF NOKOMIS...AND WAS MOVING NORTHEAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... TAYLORVILLE STONINGTON OTHER LOCATIONS IN THE WARNING INCLUDE...OWANECO...PALMER... SHARPSBURG...WILLEYS AND VANDERVILLE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3937 8960 3934 8941 3953 8904 3978 8924 $$ KH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 9:00 PM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Jan 12, 9:00 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 900 PM CST WED JAN 12 2005 .DISCUSSION...CURRENT ZONES/GRIDS IN GOOD SHAPE SO WL HOLD OFF ANY UPDATES UNTIL SPC DECIDES WHAT TO DO WITH CURRENT WATCH AND IF THEY WILL BE EXTENDING ANY BOXES EAST AND SOUTH. NOT GETTING ANY SVR REPORTS FROM STORMS ACRS OUR SW AND WEST THIS EVENING. LATEST LAPS SOUNDING SHOWING FAIRLY SIG STABLE LAYER FROM 950-850 MB WHICH MAY BE PREVENTING MUCH OF THE DOWNWARD MOMENTUM TRANSFER FROM THE STRONGER STORMS TO BE REACHING THE SURFACE. 700-500 MB PROFILER WINDS HAVE BACKED INTO A MORE SOUTHERLY DIRECTION IN RESPONSE TO THE SRN STREAM SHORTWAVE NOW TAKING ON A MORE NEGATIVE TILT AS IT EJECTS SLOWLY TO THE EAST THIS EVENING. FAIRLY EXPANSIVE WARM CONVEYOR BELT SEEN ON IR SATELLITE LOOP FROM ERN TX NWD TO SRN WISCONSIN NOT MAKING MUCH PROGRESS TO THE EAST...SUGGESTING AREAS THAT HAVE ALREADY SEEN HEAVY RAINFALL WL SEE ADDL MODERATE TO HEAVY RAINS OVERNIGHT. BAND OF RAIN AND THUNDERSTORMS SHOULD SHIFT EAST TOWARDS ERN IL LATE TNT INTO THU MORNING BRING THE THREAT FOR HEAVY RAINS TO THAT AREA. NO CHANGES MADE TO CURRENT FLOOD WATCH AND WIND ADVISORY. && .PREV DISCUSSION...MAIN FORECAST ISSUE IN THE SHORT TERM CONTINUES TO THE BE AMOUNT OF RAIN POSSIBLE TONIGHT. BEYOND TONIGHT...QUIET AND VERY COLD WEATHER TO PREVAIL OVER THE REGION. SHORT TERM...TONIGHT THROUGH SATURDAY... 12Z ETA AND GFS ARE VERY SIMILAR IN TIMING OF THE FRONTAL BOUNDARY THROUGH THE STATE TONIGHT...THOUGH 18Z ETA SLOWED DOWN THE SPEED OF THE FRONT A LITTLE. WILL GO WITH A BLEND OF THE TWO MODELS. FOR TONIGHT...PWS ARE IN EXCESS OF AN INCH...WITH TREMENDOUS LIFT ASSOCIATED WITH THE FRONTAL PASSAGE...SO SHOULD SEE QPF AMOUNTS BETWEEN 1 AND 2 INCHES OVER THE ENTIRE CWA. FLOOD WATCH TO REMAIN IN EFFECT FOR TONIGHT FOR ALL OF THE CWA. ALSO...LI/S NEAR ZERO OVER AREA THIS EVENING AS WELL AS STEEP LAPSE RATES. HOWEVER... STRONG INVERSION TO REMAIN IN CONTROL OF A LARGE PORTION OF THE CWA...DESPITE WARM SFC TEMPS. SO ANY SEVERE WOULD BE ISOLATED IN NATURE. SPC HAS REMOVED ALL OF CWA OUT OF SLIGHT RISK FOR TONIGHT. ON ANOTHER NOTE...STRONG WINDS ALOFT ARE BEGINNING TO MIX DOWN FOR OUR SOUTHEASTERN COUNTIES AS INVERSION HAS WEAKENED IN THIS AREA. SO WILL SEE WINDS INCREASE TONIGHT...WITH GUSTS TO NEAR 45 MPH. WILL ISSUE A WIND ADVISORY FOR AREAS ALONG AND SOUTH OF I-70 FROM 6 PM TO 4 AM. INITIALLY THERE WAS SOME CONCERN ABOUT A MIX OF RAIN AND SNOW... CHANGING TO ALL SNOW IN OUR NORTHERN COUNTIES TONIGHT. COLD AIR WILL BE SLOW TO FILTER INTO THE REGION...AS 850 TEMPS REMAIN ABOVE ZERO THROUGH 12Z...SO BACKED OFF ON MENTION OF MIXED PCPN...EXCEPT FOR AREAS ALONG AND NORTHWEST OF THE ILLINOIS RIVER AFTER 09Z. PCPN TO COME TO AN END ON THURSDAY AS FRONT EXITS CWA BY 15Z... TAKING ALL OF THE MOISTURE AND LIFT WITH IT. LITTLE OR NO ACCUMULATION IS EXPECTED BEFORE THE SNOW COMES TO AN END AROUND NOON...FOR AREAS ALONG AND WEST OF I-57. EAST OF I-57...SHOULD ONLY SEE RAIN BEFORE ENDING AROUND NOON AS WELL. OTHERWISE...JUST EXPECT FALLING TEMPS THROUGHOUT THE DAY. BITTERLY COLD WEATHER TO PREVAIL THURSDAY NIGHT THROUGH SATURDAY...WITH DAYTIME HIGHS IN THE TEENS AND LOWER 20S AND OVERNIGHT LOWS IN THE SINGLE DIGITS. LONG TERM...SATURDAY NIGHT THROUGH TUESDAY... FOR THE EXTENDED PERIOD...NO MAJOR CHANGES MADE AS HIGH PRESSURE BUILDS IN THE REGION. DID KEEP MENTION OF A CHANCE OF LIGHT SNOW SUNDAY AND ADDED MENTION FOR SUNDAY NIGHT AS SYSTEM UNDER CUTS THE HIGH. OTHERWISE...TEMPS TO SLOWLY MODERATE FOR THE BEGINNING OF THE WORK WEEK. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...FLOOD WATCH FOR ENTIRE FORECAST AREA TONIGHT. WIND ADVISORY FOR AREAS ALONG AND SOUTH OF I-70 FROM 6 PM TONIGHT TO 4 AM THURSDAY MORNING. && SMITH/BYRD
Hazardous weather outlook, Jan 12, 10:55 AM CST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LINCOLN IL 1055 AM CST WED JAN 12 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-131200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1055 AM CST WED JAN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT... HEAVY RAINFALL AND POTENTIAL FLOODING IS THE MOST SIGNIFICANT THREAT TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE BY LATE AFTERNOON ACROSS CENTRAL AND SOUTHEAST ILLINOIS. MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED TO IMPACT THE AREA WEST OF THE ILLINOIS RIVER BY MIDDLE EVENING AND THEN SWEEP EASTWARD ACROSS ILLINOIS AHEAD OF A STRONG COLD FRONT. ABUNDANT MOISTURE IS STREAMING NORTHWARD TODAY AHEAD OF THIS BOUNDARY. RAINFALL AMOUNTS OF ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. THIS HEAVY RAINFALL FALLING ON ALREADY SATURATED GROUND WILL LIKELY LEAD TO ANOTHER ROUND OF FLOODING. CREEKS AND RIVERS ACROSS THE REGION REMAIN AT OR ABOVE BANKFULL AND THIS ADDITIONAL RAIN WILL ONLY ADD TO THE FLOW. IN ADDITION...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... VERY COLD AIR WILL FILTER INTO THE REGION THURSDAY AND INTO THE WEEKEND. TEMPERATURES FALLING INTO THE SINGLE DIGITS COMBINED WITH NORTHWEST WINDS OF 10 TO 20 MPH WILL PRODUCE WINDCHILLS BELOW ZERO THURSDAY NIGHT AND FRIDAY MORNING NORTH OF INTERSTATE 72. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. BARKER
In the hours before
Local storm report, Jan 12, 9:59 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
959 PM CST WED JAN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD BEASON 40.15N 89.20W
01/12/2005 LOGAN IL CO-OP OBSERVER
FLOODING IN TOWN AND ON COUNTY ROADS. FROM NWS COOP
OBSERVER.
&&
GOETSCHSpecial weather statement, Jan 12, 10:01 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1001 PM CST WED JAN 12 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 4 HAS BEEN ALLOWED TO EXPIRE AT 10 PM CST... ILZ027>031-036>038-040>043-047>051-130430- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN- PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG...HAVANA... JACKSONVILLE...LINCOLN...PEORIA AND SPRINGFIELD 1001 PM CST WED JAN 12 2005 ALTHOUGH THUNDERSTORMS WILL CONTINUE INTERMITTENTLY OVERNIGHT...THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS ENDED. SMITH
Local storm report, Jan 12, 10:25 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1025 PM CST WED JAN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM FLASH FLOOD NORMAL 40.52N 89.00W
01/12/2005 MCLEAN IL LAW ENFORCEMENT
MAJOR FLOODING IN NORMAL ON CITY STREETS. FROM COUNTY
SHERIFF.
1008 PM FLASH FLOOD JACKSONVILLE 39.73N 90.23W
01/12/2005 MORGAN IL LAW ENFORCEMENT
STREETS IN TOWN OF JACKSONVILLE FLOODED. FROM COUNTY
SHERIFF.
1020 PM FLASH FLOOD LINCOLN 40.15N 89.37W
01/12/2005 LOGAN IL LAW ENFORCEMENT
WATER OVER ROAD ON ROUTE 136, NORTH OF UNION STREET.
WATER OVER THE ROAD ON ROUTE 10, 2 MILES WEST OF LINCOLN.
STREETS FLOODED IN LINCOLN. FROM CITY POLICE.
&&
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 6:43 PM CST | Severe Thunderstorm Warning | ILX | Peoria | 47 min |
| Jan 12, 7:10 PM CST | Flash Flood Warning | ILX | Fulton, Knox, Peoria, Schuyler, Stark | 12 hr |
| Jan 12, 7:58 PM CST | Severe Thunderstorm Warning | ILX | Scott | 32 min |
| Jan 12, 8:15 PM CST | Flash Flood Warning | ILX | Cass, Marshall, Mason, Morgan, Scott, Tazewell and 1 more | 12 hr |
| Jan 12, 9:02 PM CST | Flash Flood Warning | ILX | DeWitt, Logan, McLean, Menard, Sangamon | 12 hr |
| Jan 12, 11:11 PM CST | Flash Flood Warning | ILX | Christian, Macon, Piatt | 12 hr |
| Jan 13, 12:50 AM CST | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 40 min |
| Jan 13, 1:09 AM CST | Flash Flood Warning | ILX | Clark, Clay, Coles, Crawford, Cumberland, Edgar and 4 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.